MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE STERLING¿; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE STERLING¿; CATHETER, PERCUTANEOUS
Model Number H74939032804080
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(4).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 95% stenosed target lesion was located in the moderately tortuous and moderately calcified basilic vein.A 8.0mmx40mmx80cm (4f) sterling¿ balloon catheter was advanced for dilation.However, during initial inflation at 14 atmospheres for 30 seconds, the balloon ruptured.No segment of the balloon was detached inside the patient after it ruptured.The procedure was completed with a different size sterling balloon catheter.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a sterling balloon catheter.The balloon was loosely folded.There was contrast and blood in between balloon folds.The balloon, markerbands, proximal bond and tip were microscopically examined.Functional testing using an inflation device was used to inflate the balloon to the rated burst pressure and revealed a pinhole in the balloon material.Microscopic examination of the balloon presented no irregularities in the balloon material, markerband and proximal bond that could have contributed to the damage.Inspection of the remainder of the device revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause has been determined to be use/user error as it was reported that the complaint device was inflated at 14 atmospheres which is above its rated burst pressure.The sterling dfu states; "maintain negative pressure on the balloon between inflations.Do not exceed the rated balloon burst pressure." (b)(4).
 
Event or Problem Description

Brand Name
STERLING¿
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6394100
Report Number2134265-2017-01877
Device Sequence Number30547
Product Code DQY
UDI-Device Identifier08714729720690
UDI-Public(01)08714729720690(17)20190430(10)0019173833
Combination Product (Y/N)N
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model NumberH74939032804080
Device Catalogue Number39032-80408
Device Lot Number0019173833
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/21/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/09/2017
Supplement Report FDA Received Date03/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: KYUOSHA; INFLATION DEVICE: BOSTON; INTRODUCER SHEATH: MEDIKIT